Naltrexone- DO NOT DO IT

So.. We finally did it. My husband and I finally found a place that would prescribe and give him the naltrexone that the psychologist recommended to help with the cravings and the drug addiction. And let me tell you this: it’s one of the worst things possible.

So he went and got an injection. First of all, they ask you all of these questions and then, they tell you to drop your pants. They glaze over the side effects very quickly. What they fail to mention is how bad the side effects can get.

My husband walked out of the place almost unrecognizable.

  1. He didn’t want to drive.
  2. He was having a mood swing.
  3. He never has mood swings.
  4. He was very thirsty.
  5. He got very angry for no reason.
  6. He could not find pleasure in the simplest things.
  7. He could not sleep all night long
  8. He felt dizzy and fuzzy in the head.
  9. He was in a depressed mood (and still continues to be)
  10. His appetite vanished.
  11. He didn’t want to cuddle me or for me to even touch him

Basically, my husband was not like himself.

When he called the place, they started accusing him of lying to them about the last time he had any drugs in his system. They claimed that he was having this reaction because it sent him into immediate withdrawal. Well, let me tell you all something: I have seen my husband go through withdrawals. I have seen him quit the drugs cold turkey after he got arrested, and that experience is nothing like what he is going through now.

The worst part is that this shot lasts for 28 days in the system.

AKA: the worst thing ever.

I just want my husband back. He is not the same. He finds no pleasure in anything.

He used to like to run about 5 miles a day because it helps him to clear his mind as well as curb the cravings a little bit. Well, he finds no enjoyment in running anymore. And his mind is fogged up and he can’t seem to think clearly.
So, what is the point of all of this? Why give him a shot that’s going to make him depressed?
Has it helped with his cravings? No.
Has it made his state of mind any better? No, in fact, it made it worse.

The nerve of those people though, He called them to notify them of the side effects he was having to this medication and they immediately start blaming him. I know they see drug addicts in and out all the time and that a drug addict lies all the time, but I was there with him. I know that he didn’t take anything for 8 days before getting the shot (recommended is 7-10 days). I would not have let him take the shot otherwise.

I am afraid that instead of making this whole situation better, we have made it worse.

On the bright side, even if he were to take a drug right now or try to drink, it wouldn’t have any effect on him.

Upon doing further research into this drug, I found reviews of people going into a depression on this medication. I found that it can cause suicidal thoughts and possible overdoses. I found a bunch of stuff that had been buried by the company that makes it so that it ends up on page 11 and 12 of the Google search versus the first 5 pages: which is where most people stop looking. I hope that this might be a warning for some people.

But think about this: if this drug can block the opioid receptors in the brain: which are the same receptors that accept dopamine and serotonin (the natural chemicals in the brain that are responsible for the reward and happiness triggers. also the natural chemicals that are low in people with depression), then how would it not alter normal pleasures of everyday life? How would it not send people into a depression and downward spiral?

Enough ramblings for today. I shall keep you all updated.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s